Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 66, NWS Melbourne, FL

July 11, 1995Brevard County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 11, 1995, 4:29 PM EDT for Brevard County, Florida. It was in force for 46 min.

The area

The counties it named.

The facts

Issued
Jul 11, 1995, 4:29 PM EDT (20:29 UTC)
Expired
Jul 11, 1995, 5:15 PM EDT
In force
46 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 21 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 1995-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2693 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 1995-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2693 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMLB 112031 RRA
SVRMLB
FLC009-112115-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
429 PM EDT TUE JUL 11 1995
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  515 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN EAST CENTRAL FLORIDA
 
   ...SOUTHERN BREVARD COUNTY
 
 
AT 428 PM EDT...WEATHER RADAR INDICATED THAT SEVERE THUNDERSTORMS WERE
STILL OCCURRING IN SOUTH BREVARD COUNTY FROM NEAR PALM BAY TO SEBASTIAN.
THE STORMS WERE MOVING EAST AT 15 TO 20 MPH.
 
DIME SIZED HAIL WAS OCCURRING IN PALM BAY.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58
MPH...DESTRUCTIVE HAIL...DEADLY. LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:52 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jul 11, 2:52 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
230 PM EDT TUE JUL 11 1995

WILL HEADLINE SVR TRW WATCH FOR ALL ZONES TIL 8 PM. WILL CONTINUE WITH
SCATTERED EVENING POPS INLAND AND VOLUSIA...AND INCREASE TO GOOD
CHANCE ALONG THE COAST FROM BREVARD SOUTH AS ACTIVITY SHOULD INCREASE
DUE TO BOUNDARY COLLISIONS/MERGERS.

AS SPRAWLING ANTICYCLONE EXPANDS NORTH AND EAST FROM THE
MIDWEST...FLORIDA REMAINS UNDER INFLUENCE OF GENERAL CYCLONIC FLOW.
DURING REMAINDER OF FORECAST PERIOD...MODELS CONSISTENT IN DROPPING
DEEP LAYER TROFINESS SOUTHWARD INTO SOUTHERN PENINSULA WITH AXIS OF
DEEPEST MOISTURE REMAINING IN PLACE CENTRAL/SOUTH FL. MANY DIFFERENCES
IN STRENGTHS/LOCATIONS OF PARTICULAR FEATURES...WITH NGM ACTUALLY
DEVELOPING SURFACE LOW NEAR PBI LATER WEDNESDAY. AS LOW LEVEL TROUGH
DRIFTS SOUTH...STEERING FLOW WILL SHIFT TO EASTERLY COMPONENT FROM
ABOUT MLB NORTHWARD. WILL CONTINUE WITH GOOD CHANCE POPS WEDNESDAY FOR
FORECAST GROUP 2 AND SCATTERED ELSEWHERE. WILL MENTION MAINLY EVENING
TRW INLAND AND NORTH WEDNESDAY NIGHT AND ANYTIME OVERNIGHT BREVARD
SOUTH AS NGM FORECASTS ABOUT 15 KNOT ONSHORE FLOW DEVELOPING. WILL USE
SCATTERED POPS ALL ZONES THURSDAY AS FOCUS SHOULD BE FURTHER AWAY FROM
AREA...BUT MOISTURE SHOULD CONTINUE TO REMAIN PLENTIFUL. TEMPS TO
MODERATE FEW DEGREES ALONG COAST NEXT TWO AFTERNOONS WITH EASTERLY
WIND...AND CONTINUE ABOUT CLIMO INLAND.

@1...VOLUSIA
@2...BREVARD INDIAN RIVER ST LUCIE MfARTIN
@3...ORANGE SEMINOLE OSCEOLA OKEECHOBEE

MCO 73/92/73/91 3424
DAB 72/88/75/88 3434
MLB 71/90/73/89 5534

SPRATT

In the hours before

Special weather statement, Jul 11, 11:05 AM EDT, 5 hours 24 minutes before
FLZ041-044>047-053-054-058-059-064-501-111630-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1105 AM EDT TUE JUL 11 1995

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS EAST
CENTRAL FLORIDA...

THE COMBINATION OF AN UPPER LEVEL DISTURBANCE AND ABUNDANT LOW LEVEL
MOISTURE WILL ONCE AGAIN SET THE STAGE FOR A GOOD CHANCE OF AFTERNOON
THUNDERSTORMS ACROSS EAST CENTRAL FLORIDA...SOME POSSIBLY BECOMING
SEVERE.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE EAST COAST SEA BREEZE
FRONT EARLY THIS AFTERNOON. THESE THUNDERSTORMS...ONCE THEY FORM WILL
REMAIN DRIFT SLOWLY BACK TOWARDS THE COAST. ADDITION...SHOWERS AND
THUNDERSTORMS...CURRENTLY FORMING OVER THE WEST COAST...WILL MOVE EAST
AT 10 TO 15 MPH AND...ACROSS THE INTERIOR COUNTIES DURING THE MID
AFTERNOON. SOME OF THE STORMS OVER THE INTERIOR COULD INTERACT WITH
LOCAL LAKE BREEZES AND BECOME QUITE STRONG. BY LATE AFTERNOON...THE
WEST COAST STORMS WILL COLLIDE WITH THE STORMS ALONG THE EAST COAST.
WHEN THIS COLLISION OCCURS...THE THUNDERSTORMS WILL INTENSIFY...
POSSIBLY BECOMING SEVERE.

SOME OF THE STRONGER STORMS...ESPECIALLY ALONG THE COASTAL COUNTIES...
WILL PRODUCE WINDS IN EXCESS OF 50 MPH AND HAIL. ALSO...SINCE
THUNDERSTORM MOVEMENT WILL BE RATHER SLOW TODAY...THE THUNDERSTORMS
WILL BE CAPABLE OF VERY HEAVY RAINFALL WHICH COULD PRODUCE LOCAL AREAS
OF FLOODING. AS ALWAYS...THUNDERSTORM WILL PRODUCE FLORIDAS NUMBER ONE
WEATHER THREAT...DEADLY CLOUD TO GROUND LIGHTNING.

STORM SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF SIGNIFICANT
WEATHER TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. ACTIVATION OF
SKYWARN MAY BE REQUIRED LATER TODAY.

MARINE OUTLOOK...NUMEROUS THUNDERSTORMS WILL CONTINUE OVER THE GULF
STREAM THROUGHOUT THE AFTERNOON. SCATTERED THUNDERSTORMS WILL BE
POSSIBLE ALONG THE INTRACOASTAL WATERWAYS BY EARLY AFTERNOON AND THEN
MOVE SLOWLY INLAND. BY LATE THIS AFTERNOON STORMS WILL MOVE EAST TO
SOUTHEAST OFF THE COAST AT 10 TO 15 MPH INTO THE COASTAL WATERS OF THE
ATLANTIC. THUNDERSTORMS...ESPECIALLY LATER THIS AFTERNOON WILL BE
CAPABLE OF CAUSING WIND GUSTS IN EXCESS OF 35 KNOTS...DEADLY CLOUD TO
WATER LIGHTNING...AND LOCALLY ROUGH SEAS. MARINE INTERESTS SHOULD
AVOID POTENTIALLY DANGEROUS WEATHER BY HEADING TO SAFE HARBOR AT THE
FIRST SIGN OF THUNDERSTORMS.

CRISTALDI
Special weather statement, Jul 11, 11:06 AM EDT, 5 hours 23 minutes before
FLZ041-044>047-053-054-058-059-064-501-111630-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1105 AM EDT TUE JUL 11 1995

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS EAST
CENTRAL FLORIDA...

THE COMBINATION OF AN UPPER LEVEL DISTURBANCE AND ABUNDANT LOW LEVEL
MOISTURE WILL ONCE AGAIN SET THE STAGE FOR A GOOD CHANCE OF AFTERNOON
THUNDERSTORMS ACROSS EAST CENTRAL FLORIDA...SOME POSSIBLY BECOMING
SEVERE.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE EAST COAST SEA BREEZE
FRONT EARLY THIS AFTERNOON. THESE THUNDERSTORMS...ONCE THEY FORM WILL
REMAIN DRIFT SLOWLY BACK TOWARDS THE COAST. ADDITION...SHOWERS AND
THUNDERSTORMS...CURRENTLY FORMING OVER THE WEST COAST...WILL MOVE EAST
AT 10 TO 15 MPH AND...ACROSS THE INTERIOR COUNTIES DURING THE MID
AFTERNOON. SOME OF THE STORMS OVER THE INTERIOR COULD INTERACT WITH
LOCAL LAKE BREEZES AND BECOME QUITE STRONG. BY LATE AFTERNOON...THE
WEST COAST STORMS WILL COLLIDE WITH THE STORMS ALONG THE EAST COAST.
WHEN THIS COLLISION OCCURS...THE THUNDERSTORMS WILL INTENSIFY...
POSSIBLY BECOMING SEVERE.

SOME OF THE STRONGER STORMS...ESPECIALLY ALONG THE COASTAL COUNTIES...
WILL PRODUCE WINDS IN EXCESS OF 50 MPH AND HAIL. ALSO...SINCE
THUNDERSTORM MOVEMENT WILL BE RATHER SLOW TODAY...THE THUNDERSTORMS
WILL BE CAPABLE OF VERY HEAVY RAINFALL WHICH COULD PRODUCE LOCAL AREAS
OF FLOODING. AS ALWAYS...THUNDERSTORM WILL PRODUCE FLORIDAS NUMBER ONE
WEATHER THREAT...DEADLY CLOUD TO GROUND LIGHTNING.

STORM SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF SIGNIFICANT
WEATHER TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. ACTIVATION OF
SKYWARN MAY BE REQUIRED LATER TODAY.

MARINE OUTLOOK...NUMEROUS THUNDERSTORMS WILL CONTINUE OVER THE GULF
STREAM THROUGHOUT THE AFTERNOON. SCATTERED THUNDERSTORMS WILL BE
POSSIBLE ALONG THE INTRACOASTAL WATERWAYS BY EARLY AFTERNOON AND THEN
MOVE SLOWLY INLAND. BY LATE THIS AFTERNOON STORMS WILL MOVE EAST TO
SOUTHEAST OFF THE COAST AT 10 TO 15 MPH INTO THE COASTAL WATERS OF THE
ATLANTIC. THUNDERSTORMS...ESPECIALLY LATER THIS AFTERNOON WILL BE
CAPABLE OF CAUSING WIND GUSTS IN EXCESS OF 35 KNOTS...DEADLY CLOUD TO
WATER LIGHTNING...AND LOCALLY ROUGH SEAS.& MARINE INTERESTS SHOULD
AVOID POTENTIALLY DANGEROUS WEATHER BY HEADING TO SAFE HARBOR AT THE
FIRST SIGN OF THUNDERSTORMS.

CRISTALDI
Special weather statement, Jul 11, 12:47 PM EDT, 3 hours 42 minutes before
FLZ041-044>047-053-054-058-059-064-501-111830-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1247 PM EDT TUE JUL 11 1995

...SEVERE THUNDERSTORM WATCH FOR ALL OF EAST CENTRAL FLORIDA UNTIL 800
PM TONIGHT...

THE COMBINATION OF AN UPPER LEVEL DISTURBANCE AND ABUNDANT LOW LEVEL
MOISTURE WILL ONCE AGAIN SET THE STAGE FOR A GOOD CHANCE OF AFTERNOON
THUNDERSTORMS ACROSS EAST CENTRAL FLORIDA...SOME POSSIBLY BECOMING
SEVERE.

THUNDERSTORMS ARE DEVELOPING RAPIDLY ACROSS THE PENINSULA EARLY THIS
AFTERNOON. THESE THUNDERSTORMS...WILL DRIFT SLOWLY BACK TOWARDS THE
COAST. ADDITION...SHOWERS AND THUNDERSTORMS...CURRENTLY FORMING OVER
THE WEST COAST...WILL MOVE EAST AT 10 TO 15 MPH AND...ACROSS THE
INTERIOR COUNTIES DURING THE MID AFTERNOON. SOME OF THE STORMS OVER
THE INTERIOR COULD INTERACT WITH LOCAL LAKE BREEZES AND BECOME QUITE
STRONG. BY LATE AFTERNOON...THE WEST COAST STORMS WILL COLLIDE WITH
THE STORMS ALONG THE EAST COAST.

WHEN THIS COLLISION OCCURS...THE THUNDERSTORMS WILL INTENSIFY...
POSSIBLY BECOMING SEVERE.

SOME OF THE STRONGER STORMS...ESPECIALLY ALONG THE COASTAL COUNTIES...
WILL PRODUCE WINDS IN EXCESS OF 58 MPH AND HAIL. ALSO...SINCE
THUNDERSTORM MOVEMENT WILL BE RATHER SLOW TODAY...THE THUNDERSTORMS
WILL BE CAPABLE OF VERY HEAVY RAINFALL WHICH COULD PRODUCE LOCAL AREAS
OF FLOODING. AS ALWAYS...THUNDERSTORM WILL PRODUCE FLORIDAS NUMBER ONE
WEATHER THREAT...DEADLY CLOUD TO GROUND LIGHTNING.

STORM SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF SIGNIFICANT
WEATHER TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. ACTIVATION OF
SKYWARN MAY BE REQUIRED LATER TODAY.

MARINE OUTLOOK...NUMEROUS THUNDERSTORMS WILL CONTINUE OVER THE GULF
STREAM THROUGHOUT THE AFTERNOON. SCATTERED THUNDERSTORMS WILL BE
POSSIBLE ALONG THE INTRACOASTAL WATERWAYS BY EARLY AFTERNOON AND THEN
MOVE SLOWLY INLAND. BY LATE THIS AFTERNOON STORMS WILL MOVE EAST TO
SOUTHEAST OFF THE COAST AT 10 TO 15 MPH INTO THE COASTAL WATERS OF THE
ATLANTIC. THUNDERSTORMS...ESPECIALLY LATER THIS AFTERNOON WILL BE
CAPABLE OF CAUSING WIND GUSTS IN EXCESS OF 50 KNOTS...DEADLY CLOUD TO
WATER LIGHTNING...WATERSPOUTS...AND LOCALLY ROUGH SEAS. MARINE
INTERESTS SHOULD AVOID POTENTIALLY DANGEROUS WEATHER BY HEADING TO
SAFE HARBOR AT THE FIRST SIGN OF THUNDERSTORMS.

CRISTALDI
Special weather statement, Jul 11, 12:53 PM EDT, 3 hours 36 minutes before
FLZ041-044>047-053-054-058-059-064-501-111830-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1247 PM EDT TUE JUL 11 1995

...SEVERE THUNDERSTORM WATCH FOR ALL OF EAST CENTRAL FLORIDA UNTIL 800
PM TONIGHT...

THE COMBINATION OF AN UPPER LEVEL DISTURBANCE AND ABUNDANT LOW LEVEL
MOISTURE WILL ONCE AGAIN SET THE STAGE FOR A GOOD CHANCE OF AFTERNOON
THUNDERSTORMS ACROSS EAST CENTRAL FLORIDA...SOME POSSIBLY BECOMING
SEVERE.

THUNDERSTORMS ARE DEVELOPING RAPIDLY ACROSS THE PENINSULA EARLY THIS
AFTERNOON. THESE THUNDERSTORMS...WILL DRIFT SLOWLY BACK TOWARDS THE
COAST. ADDITION...SHOWERS AND THUNDERSTORMS...CURRENTLY FORMING OVER
THE WEST COAST...WILL MOVE EAST AT 10 TO 15 MPH AND...ACROSS THE
INTERIOR COUNTIES DURING THE MID AFTERNOON. SOME OF THE STORMS OVER
THE INTERIOR COULD INTERACT WITH LOCAL LAKE BREEZES AND BECOME QUITE
STRONG. BY LATE AFTERNOON...THE WEST COAST STORMS WILL COLLIDE WITH
THE STORMS ALONG THE EAST COAST.

WHEN THIS COLLISION OCCURS...THE THUNDERSTORMS WILL INTENSIFY...
POSSIBLY BECOMING SEVERE.

SOME OF THE STRONGER STORMS...ESPECIALLY ALONG THE COASTAL COUNTIES...
WILL PRODUCE WINDS IN EXCESS OF 58 MPH AND HAIL. ALSO...SINCE
THUNDERSTORM MOVEMENT WILL BE RATHER SLOW TODAY...THE THUNDERSTORMS
WILL BE CAPABLE OF VERY HEAVY RAINFALL WHICH COULD PRODUCE LOCAL AREAS
OF FLOODING. AS ALWAYS...THUNDERSTORM WILL PRODUCE FLORIDAS NUMBER ONE
WEATHER THREAT...DEADLY CLOUD TO GROUND LIGHTNING.

STORM SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF SIGNIFICANT
WEATHER TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. ACTIVATION OF
SKYWARN MAY BE REQUIRED LATER TODAY.

MARINE OUTLOOK...NUMEROUS THUNDERSTORMS WILL CONTINUE OVER THE GULF
STREAM THROUGHOUT THE AFTERNOON. SCATTERED THUNDERSTORMS WILL BE
POSSIBLE ALONG THE INTRACOASTAL WATERWAYS BY EARLY AFTERNOON AND THEN
MOVE SLOWLY INLAND. BY LATE THIS AFTERNOON STORMS WILL MOVE EAST TO
SOUTHEAST OFF THE COAST AT 10 TO 15 MPH INTO THE COASTAL WATERS OF THE
ATLANTIC. THUNDERSTORMS...ESPECIALLY LATER THIS AFTERNOON WILL BE
CAPABLE OF CAUSING WIND GUSTS IN EXCESS OF 50 KNOTS...DEADLY CLOUD TO
WATER LIGHTNING...WATERSPOUTS...AND LOCALLY ROUGH SEAS. MARINE
INTERESTS SHOULD AVOID POTENTIALLY DANGEROUS WEATHER BY HEADING TO
SAFE HARBOR AT THE FIRST SIGN OF THUNDERSTORMS.

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 2:47 PM EDTSevere Thunderstorm WarningMLBOsceola58 min
Jul 11, 3:34 PM EDTSevere Thunderstorm WarningMLBBrevard56 min

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.